Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 56, NWS Jacksonville, FL

June 20, 2002Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2002, 7:52 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 20, 2002, 7:52 PM EDT (23:52 UTC)
Expired
Jun 20, 2002, 8:30 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Hamilton County, FL, Suwannee County, FL

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:28 PM EDTThunderstorm WindDowling Park, FLNumerous large trees and powerlines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 202352
SVRJAX
FLC047-121-210030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 PM EDT THU JUN 20 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HAMILTON COUNTY IN NORTHERN FLORIDA
  WESTERN SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 830 PM EDT

* AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTH OF CROSSROADS...OR ABOUT 5 MILES NORTHEAST OF SUWANNEE RIVER
  STATE PARK...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUWANNEE RIVER STATE PARK AT 800 PM EDT...
  NEWBURN AT 825 PM EDT AND
  DOWLING PARK AT 830 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER.

$$

LAT...LON 3043 8297 3054 8313 3026 8346 3011 8324

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:10 PM EDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 20, 2:10 PM EDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT THU JUN 20 2002

CURRENTLY...SHOWERS CONTINUE OVER THE SOUTHERN FL ZONES AND HAVE BEGUN
OVER THE GA COASTAL COUNTIES. THE SFC TROUGH EXTENDS S-SW THROUGH THE
STATE FROM SOUTH OF FLAGLER BEACH TO THE SW PENINSULA AND A SHORTWAVE
IS MOVING NORTH ALONG THE EAST SIDE OF THE TROUGH. THE PRECIP WILL
PERSIST AND BECOME MORE WIDESPREAD AS THE DAY PROGRESSES. CURRENT TEMPS
ARE LINGERING FROM THE LOWER TO MID 80S WITH MOSTLY CLOUDY SKIES OVER
THE AREA.

TONIGHT THROUGH FRI NIGHT...MODELS AGREE WRT TO AN UPR LVL CUTOFF LOW
FORMING OVER THE SOUTHEAST TONIGHT AS THE SFC TROUGH OVER THE FL
PENINSULA MOVES WEST INTO THE EASTERN GOMEX. HIGH PRESSURE BUILDS OVER
THE NE CONUS ALOFT AND AT THE SFC WITH AN AXIS BUILDING OVER THE
MID-ATLANTIC STATES. DESPITE MODEL CONFLICTS WRT SFC LOW FORMATION IN
THE TROUGH...THE TROUGH/DISTURBANCE WILL TRACK WEST ALONG THE GULF
COAST THROUGH FRI NIGHT. AS THE TROUGH RETROGRADES ALONG THE
NORTHERN GULF COAST A MOIST AND BREEZY FLOW WILL TRAIL IT OVER THE
FORECAST AREA. WILL KEEP WORDING FOR BREEZY FRI. WILL GO CHC TO LIKELY
ALL ZONES THROUGH FRI NIGHT.

SAT AND SAT NIGHT...THE TROUGH/DISTURBANCE WILL CONTINUE TO MOVE WEST
ALONG THE NORTHERN GULF COAST AS THE ATLANTIC SFC HIGH AXIS SHIFTS
SOUTH OVER THE SOUTHEAST. ANTICIPATE MORE BREAKS IN CLOUDS AND BETTER
HEATING AT THE SFC. WILL CONTINUE WITH LIKELY POPS (60%) SAT AND DROP
TO CHC (30-40%) FOR ALL ZONES SAT NIGHT. FLOW BECOMES MORE SE-S.

SUN...ANTICIPATE A S FLOW AND CONTINUED MOSTLY CLOUDY CONDITIONS FOR
SUN...BUT IF PARTLY CLOUDY SKIES PEEK THROUGH...A SEA BREEZE COULD
DEVELOP WITH CONVERGENCE ACROSS THE INTERIOR. A TROPICAL FEED OF
MOISTURE WILL PERSIST OVER THE REGION. WILL GO WITH CHC POPS ALL
ZONES FROM 40% GA TO 30% SOUTHERN FL ZONES. FOR TEMPS IN THE SHORT
TERM...WILL NOT GO AS LOW ON HIGHS AS MAV/FWC SO WILL TREND TOWARD ETA.
LOW TEMPS LOOK REASONABLE.

EXTENDED...AS UPR LVL LOW RETROGRADES INTO THE SOUTHERN PLAINS...HIGH
PRESSURE BUILDS OVER THE SOUTHEAST ALOFT AND AT THE SFC. THE CURRENT
STATIONARY TROUGH DIFFUSE AS THE BERMUDA HIGH AXIS BUILDS OVER THE
SOUTHEAST MON. THE AXIS DROPS SOUTHWARD OVER THE PENINSULA LATE
IN THE PERIOD BRINGING US CLOSER TO A SUMMERTIME WX PATTERN WITH POPS
AND TEMPS NEAR CLIMO. WILL CONTINUE WORDING FOR PARTLY CLOUDY AND CHC
POPS.

MARINE...WILL INCREASE WINDS TO 15 KTS TONIGHT AS BOUNDARY MOVES
INLAND. WILL BUMP SEAS UP TO 4 TO 6 FT FOR FRI NIGHT GIVEN A SE FETCH
TRAILING THE TROUGH.

PRELIM...
AMG WW 068/083 068/084 067 24466
SSI WW 073/080 073/083 073 24677
JAX WT 070/083 070/084 071 24786
SGJ WT 073/082 073/084 074 24786
GNV WT 069/085 070/087 070 24775
OCF WT 070/085 071/087 070 24775=

.JAX...
.GA...NONE.
.FL...NONE.

BROYLES/SANDRIK

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.